Hi stranger! Signing up for MypetMD is easy, free and puts the most relevant content at your fingertips.

Get Instant Access To

  • 24/7 alerts for pet-related recalls

  • Your own library of articles, blogs, and favorite pet names

  • Tools designed to keep your pets happy and healthy



or Connect with Facebook

By joining petMD, you agree to the Privacy Policy.


Q. After administering Doxycycline, dog seems to not want to eat

Answered By
JESSICA L DESROSIERS

A. Antibiotics and other medications can sometimes cause minor digestive upset in dogs. They may have loose stools (diarrhea), vomit, or may lose their appetite if feeling nauseated. Adding in a minor probiotic such as plain yogurt can help keep the stomach full of good bacteria during treatment, and the addition of "people food" may entice your dog to eat. You can also offer a bland meal of boiled chicken or turkey mixed with plain rice if your dog has vomited or had diarrhea. These bland ingredients may entice eating while helping to soothe the stomach. However, if symptoms continue for more than a day, or your dog worsens, talking with your vet is best.


DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.

CAN'T FIND WHAT YOU'RE LOOKING FOR?

Ask an expert about your unique situation now FOR FREE!

IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training. Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD. User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions. petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice. Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.